MAUDE Adverse Event Report: DEPUY SPINE INC VIPER PRIME COMP DRIVER, X25; INSTRUMENT COMPRESSION

DEPUY SPINE INC VIPER PRIME COMP DRIVER, X25; INSTRUMENT COMPRESSION
Model Number 286750083
Medical Device Problem Codes Break (1069); Entrapment of Device (1212)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/02/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Complainant part is expected to be returned for manufacturer review/ investigation but has yet to be received.The investigation could not be completed, no product was received; no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2021, the patient underwent for a surgery.During the surgery, the distal portion of the screwdriver for compressor (x25) was broke.The end of the screwdriver shaft was break inside the set screw.Generated fragments are left into the patient.It was unknown if the surgery completed successfully.There was no patient consequence.This complaint involves two (2) devices.This report is for (1) viper prime comp driver, x25.This is report 1 of 2 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10: additional narrative: h3, h4, h6: a review of the receiving inspection (ri) for viper prime comp driver, x25 was conducted identifying that lot number km866436 was released in a single batch on october 11, 2018 with no discrepancies.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.H3, h6: a product investigation was completed: visual inspection of the complaint device shows that the tip of the shaft component was broken, and the broken piece was not returned.No other issues were identified.The reported condition of embedded device could not be confirmed as no x-rays / additional evidence was provided.Complaint relevant dimensional analysis could not be performed due to the post-manufacturing damage on the device.Based on the manufactured date of the device was not identified, the current and manufactured revision of drawings were reviewed.This overall complaint could be confirmed for the returned device.Based on the provided information, failure to follow the instructions and excessive forces applied on the device might have contributed to the reported complaint condition.There was no indication that a design or manufacturing issue contributed to the complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
VIPER PRIME COMP DRIVER, X25
Common Device Name
INSTRUMENT COMPRESSION
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
Manufacturer Contact
kara ditty-bovard
325 paramount drive
raynham, MA 02767
6103142063
MDR Report Key12900969
Report Number1526439-2021-02484
Device Sequence Number4906631
Product Code HWR
UDI-Device Identifier10705034507736
UDI-Public10705034507736
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number286750083
Device Catalogue Number286750083
Device Lot NumberKM866436
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/30/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/03/2021
Supplement Date Received by Manufacturer11/30/2021
Initial Report FDA Received Date11/30/2021
Supplement Report FDA Received Date12/28/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/11/2018
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN LOCKING/SET SCREWS
Patient SexUnknown